MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1537
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a procedure, the device had an issue with self-activation.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Initial visual inspection found no defects.The device did not self activate.The investigation found that the device was not able to be activated on the button switch of the device.The device was only able to be activated on a footswitch pedal.The device was disassembled, and a large amount of fluid ingress was found inside the handle body and around the switch.The fluid caused a short in the circuit of the device.The investigation identified the root cause of the device does not activate to be user error.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6856997
Report Number1717344-2017-05888
Device Sequence Number761412
Product Code GEI
UDI-Device Identifier10884524002293
UDI-Public10884524002293
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberLF1537
Device Catalogue NumberLF1537
Device Lot Number50570027X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer07/02/2018
08/08/2018
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date07/24/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1